You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Topological Solutions in Gauge Theory and their Computer Graphic Representation
Anthony J. G. Hey, John H. Merlin, Martin William Ricketts, Michael T. Vaughn and David C. Williams
New Series, Vol. 240, No. 4856 (May 27, 1988), pp. 1163-1168
Published by: American Association for the Advancement of Science
Stable URL: http://www.jstor.org/stable/1701779
Page Count: 6
Preview not available
A diverse range of physical phenomena, both observed and hypothetical, are described by topological solutions to nonlinear gauge field theories. Computer-generated color graphic displays can provide a clear and detailed representation of some of these solutions, which might otherwise be physically unintelligible because of their mathematical complexity. Graphical representations are presented here for two topological solutions: (i) the solutions of a model that represents the filaments of quantized magnetic flux in a superconductor, and (ii) the solutions of an SO(3) gauge theory corresponding to a pair of separated magnetic monopoles. An introduction is provided to the gauge field theories giving rise to these solutions.
Science © 1988 American Association for the Advancement of Science